| Catalog Number |
357.071 |
| Medical Device Problem Code |
Material Deformation (2976)
| Health Effect - Clinical Code |
No Patient Involvement (2645)
| Date of Event |
07/19/2017
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
No patient involvement.Implant and explant dates: device is an instrument and is not implanted/explanted.Initial hospital contact telephone: (b)(6).The device was received, the investigation could not be completed, and no conclusion could be drawn, as product is entering the complaint system.Dhr review was conducted.No ncrs were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.Manufacturing location: (b)(4).Manufacturing date: 24.April 2013.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Event or Problem Description
Device report from synthes (b)(4) reports an event in (b)(6) as follows: it was reported the thread at the distal tip of the hammer guide is deformed and weak.Issue was discovered during the cleaning process, no patient involvement.This report is for one (1) hammer guide.This is report 1 of 1 for (b)(4).
Additional Manufacturer Narrative
Device was used for treatment, not diagnosis.A product development investigation was performed for the subject device: as received condition: part number 357.071, lot number 8369020.There are several mechanical damages visible on the surface.Furthermore the threaded part is badly worn out.Conclusion for 357.071: our investigation shows, that there are several mechanical damages visible on the surface.Furthermore the threaded part is badly worn out.The manufacturing documents were reviewed and no complaint related issues were found.As indicated in the manufacturing documents of the semi-finished part the correct material was used during production on 18.April 2014.The hardness measurement of 42 hrc was within the tolerance of a minimum of 38 hrc and maximum of 45 hrc according specifications.Unfortunately, we only have limited information in the complaint description and cannot confirm how this happened.Due to the hammering marks and the wear and tear signs, we can assume that the instruments were subjected to an excessive force application, which could have caused the malfunction of the devices.Because of the damage, the complaint relevant dimensions cannot be checked for dimensional accuracy of the valid manufacturing specifications.The article 357.071 with lot no 8369020 was manufactured in a quantity of 48 pieces on april 2013.We are not aware of any quality problems or failures caused by a faulty product on the article.Also we are not aware of any other complaint for this article- and lot number combination.Based on the investigation results we conclude that the cause of failure is not due to any manufacturing non-conformance's.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.